MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3512
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was received.During the investigation, it is concluded that approximately 11 inches of the distal end of the catheter (which includes the outer shaft and inner member, core wire, balloon, distal tip, wires, and emitters/marker bands) was not returned for investigation.As reported, the separation of the catheter distal to the rx port occurred outside of the patient while attempting to remove the catheter from the guidliner, and the distal portion of the ivl catheter was partially separated during the procedure.The physician confirmed nothing from the catheter was left in the patient.Based on the provided information, there was no patient harm.In conclusion, the distal section of the catheter was not returned for investigation.The cause of the damage to the distal section of the catheter upon removal is unknown.It could not be confirmed if any damage occurred upon advancing the catheter to the lesion.However, it was noted that the catheter traveled through pre-existing stents while advancing to the lesion.However, it is noted that the catheter did travel through pre-existing stents while advancing to the lesion.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.Review of the manufacturing and test documentation does not reveal any issues with the manufacturing of the device.The device passed all shockwave medical's acceptance criteria prior to shipping.
 
Event or Problem Description
A c2 ivl coronary catheter was used in a coronary artery.The physician attempted to advance the ivl catheter to the point of the distal lesion.It was noted that there were two guidewires in the vessel along with a guideliner sheath, and the ivl catheter did travel through pre-existing stents upon trying to deliver to the lesion.The doctor then attempted to treat the proximal part of the lesion with a shock and go technique without success.The physician attempted to remove the ivl balloon so a non-compliant balloon could be used.Upon attempts to withdrawal the ivl catheter, significant resistance was encountered, and the balloon got stuck in the guideliner.The physician believes that the arch of the guideliner was at an acute angle and could not remove the balloon from the guideliner, therefore the guidewire, guideliner, and ivl catheter was removed together as one.The tip was partially separated but devices were successfully removed from the patient.Nothing from the ivl catheter remained in the body.Doctor proceeded with using a couple of non-compliant balloons and then decided to use a 4.0 ivl catheter that was successful in delivery and treatment.Following ivl, a des stent was implanted and fully expanded, and brisk patent flow was seen by angiography.As of the date of this report, no patient sequalae has been reported.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key14957638
Report Number3015053858-2022-00041
Device Sequence Number20561591
Product Code QMG
UDI-Device Identifier00195451000102
UDI-Public(01)00195451000102(17)240131(10)A220125B
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberC2IVL3512
Device Catalogue NumberC2IVL3512
Device Lot NumberA220125B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Initial Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR CORDIS JR 4 GUIDE CATHETER - UNKNOWN MANUFACT; 6 FR SLENDER SHEATH; BMW AND SION WIRE; EUPHORA NC BALLOONS; GUIDELINER; RESOLUTE STENT
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexMale